Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 327, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2005, 1:02 AM CDT for Harper County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2005, 1:02 AM CDT (06:02 UTC)
- Expired
- Jun 12, 2005, 1:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Harper County, OK
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:13 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 11, 9:13 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 913 PM CDT SAT JUN 11 2005 .UPDATE... TORNADO WATCH HAS BEEN CANCELLED FOR SOUTHWEST OK AND ADJACENT PARTS OF NORTHWEST TX. IN EVALUATING CONCERNS FOR FLOODING OVERNIGHT, WE HAVE DECIDED NOT TO POST A FLOOD WATCH BASED ON CURRENT STORM TRENDS AND LACK OF ANY STRONG SIGNAL TO FOCUS HEAVY RAINFALL OVER NORTHERN OK TONIGHT. NONETHELESS, RAIN IS EXPECTED IN THESE AREAS BUT HEAVY RAIN FROM STORM CORES ARE EXPECTED TO BE RARE. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
In the hours before
Special weather statement, Jun 11, 7:11 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 711 PM CDT SAT JUN 11 2005 OKZ007-008-120030- GRANT OK-KAY OK- 711 PM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF BRAMAN AT 711 PM CDT...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN GRANT AND NORTHWESTERN KAY COUNTIES TO THE WEST AND NORTHWEST OF BRAMAN SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 11, 8:55 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 855 PM CDT SAT JUN 11 2005 OKZ016-033>034-036-TXZ083>084-120300- CUSTER-GREER-HARMON-JACKSON-FOARD-HARDEMAN- 855 PM CDT SAT JUN 11 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 462 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 4 COUNTIES IN SOUTHWEST OKLAHOMA GREER... HARMON... JACKSON... IN WESTERN OKLAHOMA CUSTER... IN TEXAS THIS CANCELS 2 COUNTIES IN NORTHERN TEXAS FOARD... HARDEMAN... THIS INCLUDES THE CITIES OF...HOLLIS...MANGUM...CROWELL... WEATHERFORD...CLINTON...ALTUS...QUANAH AND CHILLICOTHE. OKZ004>005-009>010-014>015-021-120400- BECKHAM-DEWEY-ELLIS-HARPER-ROGER MILLS-WOODS-WOODWARD- 855 PM CDT SAT JUN 11 2005 ...TORNADO WATCH NUMBER 462 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST OKLAHOMA DEWEY... ELLIS... HARPER... WOODS... WOODWARD... IN WESTERN OKLAHOMA BECKHAM... ROGER MILLS... THIS INCLUDES THE CITIES OF...TALOGA...CHEYENNE...ARNETT... BUFFALO...WOODWARD...ALVA...ELK CITY AND SAYRE.
Special weather statement, Jun 11, 11:45 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1145 PM CDT SAT JUN 11 2005 OKZ004-010-120500- HARPER OK-WOODWARD OK- 1145 PM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK AT 1145 PM CDT...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS CENTERED ON THE KANSAS STATE LINE NORTH OF BUFFALO. THIS STORM WILL MOVE INTO KANSAS BY MIDNIGHT. SMALL HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HARPER AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, Jun 12, 12:20 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1220 AM CDT SUN JUN 12 2005 OKZ005-120545- WOODS OK- 1220 AM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 16 MILES WEST OF AVARD AT 1220 AM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH VERY HEAVY RAINFALL. PEOPLE IN WOODS COUNTY...INCLUDING THE CITY OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
Special weather statement, Jun 12, 12:25 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1225 AM CDT SUN JUN 12 2005 OKZ009-120600- ELLIS OK- 1225 AM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF SHATTUCK AT 1225 AM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
Special weather statement, Jun 12, 12:41 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1241 AM CDT SUN JUN 12 2005 OKZ010-120615- WOODWARD OK- 1241 AM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. STRONG THUNDERSTORMS WERE LOCATED FROM NEAR FORT SUPPLY TO GAGE AND ARNETT AT 1241 AM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WESTERN AND NORTHERN WOODWARD COUNTY DURING THE NEXT 30 TO 45 MINUTES. VERY HEAVY RAINFALL WILL ALSO OCCUR WITH THESE STORMS. PEOPLE IN WOODWARD COUNTY...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| Jun 12, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 49 min |
| Jun 12, 1:31 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 29 min |
| Jun 12, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 45 min |
| Jun 12, 8:15 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Jun 12, 1:29 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 46 min |
| Jun 12, 1:31 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 44 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 48 min |
| Jun 12, 2:23 PM CDT | Flash Flood Warning | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 4 hr |
| Jun 12, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 42 min |
| Jun 12, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 44 min |
| Jun 12, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
| Jun 12, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 41 min |
| Jun 12, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 44 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 35 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Jun 12, 5:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 43 min |
| Jun 12, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 62 min |
| Jun 12, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 45 min |
| Jun 12, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 48 min |
| Jun 12, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Jun 12, 6:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 12, 6:35 PM CDT | Flash Flood Warning | OUN | Caddo, Washita | 3 hr |
| Jun 12, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| Jun 12, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 39 min |
| Jun 12, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.